View Single Post
Old 10-13-2012, 05:23 PM   #11
gmak gmak is offline
Facilitator
(female)
 
Join Date: Oct 2012
Location: USA
Posts: 2,563
gmak HB Usergmak HB Usergmak HB Usergmak HB Usergmak HB Usergmak HB Usergmak HB Usergmak HB Usergmak HB Usergmak HB Usergmak HB User
Re: Vitamins as a cause of IBS symptons

Hey donna, some thoughts. First, i just figured out that you are a back surgery patient& you have to take anti- inflammatories for chronic pain. Im a 4 time back surgery patient and the NSAIDS that they Rx'd me induced ulcerative colitis- drug induced. Colitis can cause skin lesions, reddish nodules on shins mostly. Can Nsaids hurt your colon? Yes. & stomach. It raises prostaglandins in your blood & starts inflammation in gi tract. Even if given IV, it can still happen. It can cause polyps. There are 2 kinds. The ones that genetics predispose you. The ones that can become cancerous & the relatively benign kind. My gastro wrote letters , letters, letters to every dr i had to say "No NSAIDS" Finally i didnt have that discrepancy anymore. Then colitis healed. When you get your report of colonoscopy talk to your dr about how much inflammation you had in colon, did you have a colitis? Back trouble and gi trouble dont mix well. Talk to your dr& see if medicines need to be changed. Hopefully you will Not have these problems. Even severe back pain scares my gastro that i will have a flare of colitis. P.s. i have had polyps out since no Nsaids & no colitis, they werent the bad kind. God bless you & if you need more info please let me know. That teteri is so knowledable she is so helpful!